Alert archive / Louisiana / Tornado Warnings in 1999
Tornado Warning 7, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Jan 8, 1999, 7:07 PM CST for Union Parish, Louisiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 1999, 7:07 PM CST (01:07 UTC)
- Expired
- Jan 8, 1999, 7:40 PM CST
- In force
- 33 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Union Parish, LA
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 8, 3:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KSHV 090110 RRA TORSHV LAC111-090140- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 707 PM CST FRI JAN 8 1999 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... EASTERN UNION PARISH IN NORTHERN LOUISIANA * UNTIL 740 PM CST * AT 707 PM CST... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO NEAR MARION. THE THUNDERSTORM CONTAINING THIS TORNADO WAS MOVING EAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... MARION LOUISIANA AT 715 PM CST THIS THUNDERSTORM MAY PRODUCE A TORNADO ON ITS LEADING EDGE. IF YOU ARE OUTSIDE GO TO A STRONG BUILDING. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. 10/03
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jan 8, 2:58 PM CST, 4 hours 9 minutes earlier.
Area forecast discussion, Jan 8, 2:58 PM CST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 255 PM CST FRI JAN 8 1998 SFC MAP INDICATES STATIONARY/COLD FRONT FROM MAF TO ACT TO BETWEEN TYR AND GGG TO JUST SOUTH OF TXK TO JBR. LATEST SAT LOOP SHOWS THIS CLEARLY ACROSS TEXAS WITH THE LOW CLOUDS JUST BEHIND THE FRONT. IT ALSO SHOWS THE HIGH LEVEL CIRRUS NICELY ACROSS OK AND AR. CURRENT WSR88D SHOWS TSRA JUST NORTH OF POE TO JUST EAST OF MLU INTO S AR. BOTH TOGETHER...DRY SLOT EVIDENT FROM THE FRONT TO THE WESTERN SIDE OF THE TSRA COMPLEX. THE REST OF E TX AND EXTREME NW LA...INCLUDING SHV...MAY ONLY GET A SHOWER OUT OF THIS. HOWEVER... POINTS EAST...OF NE LA AND SE AR...WILL SEE MOST OF THE ACTION LATE THIS AFTERNOON AND TONIGHT. LOOK AT THE MODELS...NGM IS TOO SLOW ON THE FRONT. ETA HAS IT RIGHT ON THE MONEY WITH IT MOVING THROUGH SHV BY 5 OR 6PM TONIGHT. THE MAIN H5 SHORTWAVE IS INDICATED FROM NE OK AND SW TX BY 09/12Z TOMORROW...WITH THE NGM OF ALL MODELS BEING THE FURTHEST EAST. HOWEVER...THE COLD FRONT WILL MOVE THROUGH AND ALLOW CLOUDS TO CLEAR SATURDAY AFTERNOON IN TIME FOR A HARD FREEZE AREAWIDE SUNDAY MORNING. DURING THE DAY SUNDAY...THE NGM AND ETA INDICATES SOME MOISTURE ACROSS S AR AND POINTS NORTHWARD ROTATING AROUND THE BASE OF THE TROF AT H5. I BELIEVE THIS WILL ONLY AMOUNT TO SOME MID TO HIGH LEVEL CLOUDINESS ACROSS S ARKANSAS AND EXTREME N LA. FAN AND AVN GUIDANCE DIFFERENT AS USUAL. WILL GO WITH THE DML GUIDANCE MODEL...$MY OWN TEMPS...WHICH WILL BE A BIT OF AN AVERAGE BETWEEN THE TWO. SHV 34/38/21/50 4200 MLU 38/40/19/47 8400 10
In the hours before
Special weather statement, Jan 8, 5:22 PM CST, 1 hour 45 minutes before
ARZ072-073-LAZ001>006-010>014-017>022-TXZ151>153-165>167-090010- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 522 PM CST FRI JAN 8 1999 ...THUNDERSTORMS RAPIDLY DEVELOPING... AT 515 PM CST THIS EVENING...THUNDERSTORMS WERE RAPIDLY DEVELOPING FROM WESTERN UNION COUNTY ARKANSAS SOUTHWEST TO BOSSIER CITY LOUISIANA ALONG A SLOW MOVING COLD FRONT. THESE THUNDERSTORMS MAY BECOME SEVERE BY 600 PM POSSIBLY PRODUCING LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES MAY ALSO OCCUR ALONG AND AHEAD OF THE COLD FRONT. 03
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 6:04 PM CST | Tornado Warning | SHV | Claiborne | 31 min |
| Jan 8, 6:43 PM CST | Severe Thunderstorm Warning | SHV | Lincoln | 47 min |
| Jan 8, 7:35 PM CST | Severe Thunderstorm Warning | SHV | Lincoln | 35 min |
Nearby
Tornado Warnings in Louisiana, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.